Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 72, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 1995, 9:32 PM CDT for Reno County, Kansas. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- May 22, 1995, 9:32 PM CDT (02:32 UTC)
- Expired
- May 22, 1995, 10:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Reno County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 14.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 230234 SVRICT KSC155-230330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 932 PM CDT MON MAY 22 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...RENO COUNTY AT 930 PM...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SYLVIA...25 MILES NORTHEAST OF PRATT TO NEAR TURON...17 MILES NORTHEAST OF PRATT. THE STORMS WERE MOVING EAST AT 20 MPH AND WILL MOVE THROUGH PLEVNA...AND ARLINGTON BY 945 PM. THOSE IN THE PATH OF THIS STORM SHOULD MOVE TO THEIR STORM SHELTERS TO PROTECT AGAINST WINDS IN EXCESS OF 70 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:24 PM CDT, 8 minutes earlier.
Area forecast discussion, May 22, 9:24 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 923 PM CDT MON MAY 22 1995 STORMS SHOULD CONT THROUGH THE NIGHT AS PROFILERS SHOW 40 KT LLJ CONTINUING TO FEED INTO KS. AXIS OF BEST INSTABILITY REMAINS ANCHORED OVER SW TO S-CENT KS PER LATEST ADAP CHARTS. STORMS HAVE HAD A HARD TIME WORKING EASTWARD AS SLIGHTLY DRIER AND MORE STABLE AIR EXISTS OVER SE KANSAS. STORMS SHOULD SLOWLY BUILD INTO THESE AREAS OVERNIGHT AS BEST UPPER FORCING SxHIFTS NE. CURRENT FFA LOOKS OK WITH ECHOES TRAINING ACROSS AREAS JUST N OF ICT. TEMPS LOOK OK AS S WINDS SHOULD KEEP HIGHER DEW POINTS IN THROUGH THE NIGHT. RSL 60/64 +5 SLN 60/65 +5 ICT 64/75 87 HUT 63/75 +7 CNU 65/80 57 PETERSEN
In the hours before
Special weather statement, May 22, 8:20 PM CDT, 1 hour 12 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-230220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 819 PM CDT MON MAY 22 1995 ...TORNADO WATCH #459 IS IN EFFECT UNTIL 1 AM... THE THREAT OF SEVERE WEATHER CONTINUES ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THEREFORE TORNADO WATCH #457 WHICH WAS IN EFFECT FOR MUCH OF CENTRAL AND ALL OF SOUTH CENTRAL KANSAS...AS WELL AS TORNADO WATCH #455 WHICH WAS IN EFFECT FOR BARTON AND RUSSELL COUTNTIES HAS BEEN REPLACED BY TORNADO WATCH #459.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 39 min |
| May 22, 11:35 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 29 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | ICT | Cherokee, Crawford | 39 min |
| May 23, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.